Discussions By Condition: Mental conditions

Is my sexual anhedonia from taking the SSRI Citalopram permanent?

Posted In: Mental conditions 2 Replies
  • Posted By: zenzeno
  • February 24, 2013
  • 04:09 AM

Greetings, I'm a 36 year old man suffering from PSSD and SSRI withdrawal. Last August I regretfully decided to try an antidepressant for the first time. I began by taking 10mg of Citalopram (Celexa) for three months. I then stupidly proceeded to binge on 100mg over a two-day span (40mg on the first day and 60mg on the second.) Violently ill, I made the fateful decision to quit cold turkey (my biggest mistake thus far.) After enduring an agonizing month of withdrawal, including ejaculatory anhedonia and anorgasmia, I reinstated 10mg of Citalopram so as to withdraw more cautiously. Having slowly tapered over the past couple of months, it's now been a couple of weeks since I quit the poisonous SSRI for good. Because the doctors surrounding me are of little help, I am compelled to seek feedback from forums such as this one. Here is my biggest question and concern: is my sexual anhedonia permanent? Thanks in advance for any helpful insights.

Reply Flag this Discussion

2 Replies:

  • Greetings, I'm a 36 year old man suffering from PSSD and SSRI withdrawal. Last August I regretfully decided to try an antidepressant for the first time. I began by taking 10mg of Citalopram (Celexa) for three months. I then stupidly proceeded to binge on 100mg over a two-day span (40mg on the first day and 60mg on the second.) Violently ill, I made the fateful decision to quit cold turkey (my biggest mistake thus far.) After enduring an agonizing month of withdrawal, including ejaculatory anhedonia and anorgasmia, I reinstated 10mg of Citalopram so as to withdraw more cautiously. Having slowly tapered over the past couple of months, it's now been a couple of weeks since I quit the poisonous SSRI for good. Because the doctors surrounding me are of little help, I am compelled to seek feedback from forums such as this one. Here is my biggest question and concern: is my sexual anhedonia permanent? Thanks in advance for any helpful insights.Why would you take 100 mgs in two days? I wouldn't say your problems are because of the drugs side effects but because of you abusing the medication....If you took any drug, including aspirin at a HIGH not recommended dose you could suffer from serious side effects as well...What you need to do, is take it as your doctor says and follow it properly...Including dosages and NOT stopping cold turkey...I doubt your problem is permanent and there really isn't any PROOF that is was necessarily from you abusing your Citalopram...It could be caused by many other things...Believe me, as much as people think "timing" of events are intertwined, it is not always the case...
    Anonymous 42789 Replies Flag this Response
  • I agree with the previous post. Sounds temporary and because you took way too much medication and stopped abruptly. Let your body have time to balance out. It has been through a lot.
    Anonymous 0 Replies
    • January 27, 2014
    • 05:33 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.